8:00-8:30 PM HOW I MET YOUR MOTHER
8:30-9:00 PM THE BIG BANG THEORY (N)
9:00-9:30 PM TWO AND A HALF MEN
9:30-10:00 PM RULES OF ENGAGEMENT
10:00-11:00 PM CSI: MIAMI
8:00-9:00 PM NCIS
9:00-10:00 PM THE UNIT
10:00-11:00 PM CANE (N)
8:00-9:00 PM KID NATION (N)
9:00-10:00 PM CRIMINAL MINDS
10:00-11:00 PM CSI: NY
8:00-9:00 PM SURVIVOR
9:00-10:00 PM CSI: CRIME SCENE INVESTIGATION
10:00-11:00 PM WITHOUT A TRACE (NT)
8:00-9:00 PM GHOST WHISPERER
9:00-10:00 PM MOONLIGHT (N)
10:00-11:00 PM NUMB3RS
8:00-9:00 PM CRIMETIME SATURDAY
9:00-10:00 PM CRIMETIME SATURDAY
10:00-11:00 PM 48 HOURS: MYSTERY
7:00-8:00 PM 60 MINUTES
8:00-9:00 PM VIVA LAUGHLIN (N)
9:00-10:00 PM COLD CASE
10:00-11:00 PM SHARK (NT)
Also, "Amazing Race" and "New Adventures of Old Christine" will be back at midseason, along with "Swingtown," a period drama about the sexual revolution in suburban Chicago in the mid-'70s (think "Ice Storm: The Series").
So, quick thoughts:
- Clearly, "HIMYM" was never in that much danger, as CBS still trusts it to lead off the night. For whatever reason, Les likes to make producers sweat until the last minute.
- "Viva Laughlin" (musical gangster story, remake of BBC's "Viva Blackpool," rumored to be Rob Thomas' landing spot if/when "Veronica Mars" gets canceled tomorrow), "Moonlight" (vampire private eye, with some "Buffy" and "Angel" alums as showrunners) and "Cane" (Cuban-American "Godfather") are all significant departures from what CBS usually does.
- "Without a Trace" and "Shark" swap places. "Trace" will probably do better in its old timeslot than "Shark" did, and Thursday's a more valuable night than Sunday's because of movie and car advertising. (None of the new dramas were considered for this timeslot because they all have some serial elements, and CBS wants a night that will do well across the board all season; the Bruckheimer shows repeat much better than serials.)
- "Kid Nation," a sort of reality "Lord of the Flies" where 40 kids are put in a town with no real adult supervision (aside from all those camera guys and sound men and producers, of course) could be interesting. If nothing else, it doesn't sound like any current reality concept, and the new ideas tend to be the ones that pop the most.
- "Swingtown," wherever it debuts (10 o'clock timeslot mandatory, they said), will run straight through; CBS learned their lesson from the fast fade of "Jericho" after the winter hiatus.
Gotta write my official story now for the paper. I had hoped to watch "Veronica Mars" using my Slingbox, but my iBook currently hates me (it thinks it's New Year's Eve, 1969, and even after I changed the date back, it has a tendency to start freezing up and presenting weird light displays, so I'm afraid to touch it until I get to an Apple Store), and the computer I'm using at our New York office doesn't have the proper software to watch anything on the CW's website. Sorry. Cone of Silence remains.